A Competitive Distribution of Auctions
In this paper a competitive distribution of auctions is described for an economy consisting of an infinite number of buyers and sellers, all of whom differ according to their valuation for the single indivisible object being traded. A competitive distribution of auctions is such that no seller can improve his profits by deviating to any alternative direct mechanism. It is shown that the competitive distribution of auctions will have the property that each buyer and seller's best reply is independent of his beliefs about the tastes of other buyers and sellers on the market.
|Date of creation:||08 Aug 1995|
|Date of revision:|
|Contact details of provider:|| Postal: 150 St. George Street, Toronto, Ontario|
Phone: (416) 978-5283
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Steven A. Matthews, 1983.
"On the Implementability of Reduced Form Auctions,"
560, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Myerson, Roger B. & Satterthwaite, Mark A., 1983.
"Efficient mechanisms for bilateral trading,"
Journal of Economic Theory,
Elsevier, vol. 29(2), pages 265-281, April.
- Wilson, Robert B, 1985. "Incentive Efficiency of Double Auctions," Econometrica, Econometric Society, vol. 53(5), pages 1101-15, September.
- Manelli, Alejandro M & Vincent, Daniel R, 1995.
"Optimal Procurement Mechanisms,"
Econometric Society, vol. 63(3), pages 591-620, May.
- McAfee, R Preston, 1993. "Mechanism Design by Competing Sellers," Econometrica, Econometric Society, vol. 61(6), pages 1281-1312, November.
- Peters, Michael, 1991. "Ex Ante Price Offers in Matching Games Non-steady States," Econometrica, Econometric Society, vol. 59(5), pages 1425-54, September.
- Mark A. Satterthwaite & Steven R. Williams, 1991. "The Double Auction Market: Institutions," Discussion Papers 971, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Diamond, Peter A., 1971. "A model of price adjustment," Journal of Economic Theory, Elsevier, vol. 3(2), pages 156-168, June.
When requesting a correction, please mention this item's handle: RePEc:tor:tecipa:peters-95-03. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (RePEc Maintainer)
If references are entirely missing, you can add them using this form.